MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Off-Label Use (1494); Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and two (2) ovation ix extenders to treat aortoiliac occlusive disease (aiod).This case is outside the indications of use (off -label).During this initial procedure an angiogram was performed and the graft was found to be covering the renal arteries.Attempts were made to pull the graft distally without success.The physician decided to explant the devices.The device was explanted without complication and the patient is reported to be recovering well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of malposition of the main body graft, unsuccessful endovascular procedure and conversion to an open repair procedure.The procedure related harm identified was a prolonged hospital stay and surgical conversion.The final patient status was discharged home as stable on the ninth post-operative day.These events are most likely user related due to off label severe aortoiliac occlusive disease (aiod) disease with 90% occlusion at the bifurcation.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8500394
Report Number2031527-2019-00176
Device Sequence Number16843760
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)20002016
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model NumberBEA22-60/I13-40
Device Lot Number2056696-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX, EXTENDER, LOT FS040518-22; OVATION IX, EXTENDER, LOT FS040716-30; OVATION IX, EXTENDER, LOT FS040518-22; OVATION IX, EXTENDER, LOT FS040716-30
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR